Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 30, 2008, 9:45 PM CDT for Presidio County, Texas. It took effect at Jul 1, 2008, 12:34 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2008, 9:45 PM CDT (02:45 UTC)
- In effect from
- Jul 1, 2008, 12:34 AM CDT
- Expired
- Jul 1, 2008, 9:35 AM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 010245 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 945 PM CDT MON JUN 30 2008 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY SCATTERED SHOWERS AND THUNDERSTORMS HAVE PRODUCED HIGH RAINFALL TOTALS ACROSS PORTIONS OF WEST TEXAS NEAR THE RIO GRANDE. THIS HAS RESULTED IN RAPIDLY RISING RIVER LEVELS. THE RIO GRANDE BELOW PRESIDIO IS CURRENTLY AT 8.2 FEET AND IS EXPECTED TO CONTINUE TO RISE AND CREST JUST ABOVE FLOOD STAGE AT 9.2 FEET. FORECASTED LEVELS MAY CHANGE AS ADDITIONAL RAINFALL IS POSSIBLE THROUGHOUT THE EVENING AND NIGHT HOURS. A FOLLOW UP STATEMENT WILL BE ISSUED LATER TONIGHT OR TOMORROW MORNING. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-011445- /O.NEW.KMAF.FL.W.0004.080701T0534Z-080701T1808Z/ /PRDT2.1.ER.080701T0534Z.080701T0600Z.080701T0608Z.NO/ 945 PM CDT MON JUN 30 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE BELOW PRESIDIO 5SE. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9PM MONDAY THE STAGE WAS 8.2 FEET (2.5 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 9.1 FEET (2.8 METERS) BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * IMPACT...AT 9.0 FEET (2.7 METERS)...MINOR FLOODING OF LOW LYING AREAS AROUND THE RIVER BEGINS. $$
1 follow-up statement
000 WGUS84 KMAF 011435 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 935 AM CDT TUE JUL 01 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY RIVER AND CREEK LEVELS HAVE BEGUN TO FALL AS RAINFALL OVER THE AREA HAS SUBSIDED. ADDITIONAL RISES MAY OCCUR IF MORE SHOWERS AND THUNDERSTORMS OCCUR THIS AFTERNOON AND EVENING. HOWEVER... THE LEVELS ARE NOT EXPECTED TO EXCEED FLOOD STAGE AT THIS TIME. THIS WILL BE THE FINAL STATEMENT FOR THIS WEATHER EVENT. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD KEEP LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY...DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-011505- /O.CAN.KMAF.FL.W.0004.000000T0000Z-080701T1808Z/ /PRDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 935 AM CDT TUE JUL 01 2008 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE BELOW PRESIDIO 5SE. * AT 9AM TUESDAY THE STAGE WAS 7.2 FEET (2.2 METERS). * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 8.2 FEET (2.5 METERS). THE RIVER WILL FALL TO 6.5 FEET (2.0 METERS) BY 1PM CDT. * IMPACT...AT 9.0 FEET (2.7 METERS)...MINOR FLOODING OF LOW LYING AREAS AROUND THE RIVER BEGINS. $$ TXC377-011505- /O.CAN.KMAF.FL.W.0003.000000T0000Z-080701T1836Z/ /PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 935 AM CDT TUE JUL 01 2008 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE ABOVE PRESIDIO 7NW. * AT 9AM TUESDAY THE STAGE WAS 4.6 FEET (1.4 METERS). * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.8 FEET (2.4 METERS). THE RIVER WILL FALL TO 4.2 FEET (1.3 METERS) BY WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 30, 6:36 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 30, 6:36 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 636 PM CDT MON JUN 30 2008 .AVIATION... SHOWER AND THUNDERSTORM ACTIVITY THIS EVENING IS SOUTH OF TAF SITES FOR THE MOST PART. FST STILL HAS PRECIP IN THE AREA BUT ATTM DON/T THINK SITE WILL BE AFFECTED. OVERALL WINDS SHOULD DECREASE TO LIGHT AND VARIABLE THROUGH THE NIGHT. THE COMBINATION OF WEAK WIND FIELD AND ABUNDANT SFC MOISTURE FROM RECENT RAINFALL SHOULD AIDE IN THE DEVELOPMENT OF LOW CIGS ACROSS THE AREA. PEQ...INK...AND HOB APPEAR TO BE THE ONLY LOCATIONS TO HAVE MVFR IN THE MORNING HOURS. THESE LOW CLOUDS SHOULD LIFT BY MID MORNING AND SCT MID LEVEL CLOUDS WILL CONTINUE THROUGH THE DAY. WINDS WILL BECOME SOUTHEASTERLY AT AROUND 10 KTS AREAWIDE THROUGHOUT THE DAY. VFR CONDITIONS WILL PREVAIL DURING ALL TIMES BESIDES EARLY MORNING HOURS. && .PREV DISCUSSION... /ISSUED 241 PM CDT MON JUN 30 2008/ DISCUSSION... EXPECT RAINFALL TO CONTINUE THROUGHOUT THE REMAINDER OF THE AFTERNOON ALTHOUGH THE DEVELOPMENTS WILL BECOME MORE SCATTERED AS TIME MOVES ON. HAVE KEPT THE POPS THIS EVENING AND OVERNIGHT AS MAINLY SHOWERS AT THIS TIME...WITH ISOLATED THUNDER EMBEDDED AS CONDITIONS CONTINUE TO SUPPORT MAINLY STRATIFORM TYPE PRECIP WITH INSTABILITY SORELY LACKING FOR CONVECTION. PWATS OF 1.25 INCHES CONTINUE TO SUPPORT THE POSSIBILITY OF LOCALIZED HEAVY RAINFALL AND SOME LOCATIONS COULD STILL SEE FLASH FLOODING PROBLEMS IF HEAVY SHOWERS PASS OVER...ESPECIALLY LOCATIONS THAT HAVE ALREADY HAD LARGE AMOUNTS OF RAINFALL OVER THE PAST COUPLE OF DAYS. MODELS CONTINUE TO INDICATE THE UPPER LEVEL LOW OVER WEST TEXAS WILL BEGIN TO SLIDE SOUTH AND SOUTHEASTWARD TOWARDS THE GULF OF MEXICO THROUGH MID WEEK. THIS WILL ALLOW THE UPPER RIDGE LOCATED OVER THE DESERT SOUTHWEST TO BE THE PRIMARY SYNOPTIC WEATHER INFLUENCE THROUGH THAT TIME FRAME. MODELS SHOW THIS HIGH TO WOBBLE AROUND BUT REMAIN PRIMARILY FOCUSED NEAR THE FOUR CORNERS REGION WHICH COULD BE AN INTERESTING TRANSITION FOR OUR OVERALL WEATHER PATTERN. CURRENT RAINFALL TRENDS ASSOCIATED WITH THE W TX UPPER LOW FEATURE WILL BEGIN TO TAPER OFF WITH ITS MOVEMENT. HIGHEST CHANCE POPS WILL REMAIN CONFINED TO THE PRESIDIO/RIO GRANDE AREAS FOR THE NEXT 24 HOURS AS THE LOW MOVES SOUTH OF THOSE AREAS. THEN...WITH THE RIDGE WEST OF THE AREA...EXPECT TO SEE MAINLY AFTERNOON CONVECTION OVER THE HIGHER MOUNTAIN TERRAINS AS SOUTHEAST SURFACE WINDS CONTINUE TO MOVE MOISTURE WEST AND OROGRAPHIC EFFECTS PROVIDE FOCUS FOR THE SHOWER AND THUNDERSTORM DEVELOPMENTS. OTHERWISE...EXPECT TO SEE A GRADUAL WARMING TREND THROUGHOUT THE REMAINDER OF THE WEEK AS WE BEGIN TO SLOWLY DRY OUT. RIGHT NOW...EXPECT HIGHS TO BE NEAR NORMAL WITH ONLY A HANDFUL OF LOCATIONS EXPECTED TO NEAR THE TRIPLE DIGIT HEAT. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99
Hazardous weather outlook, Jun 30, 1:43 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CDT MON JUN 30 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 143 PM CDT MON JUN 30 2008 /1243 PM MDT MON JUN 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH TONIGHT... ESPECIALLY ACROSS THE CENTRAL PERMIAN BASIN... UPPER TRANS PECOS... VAN HORN REGION... AND SOUTHEASTERN NEW MEXICO. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA TOMORROW...WITH RAIN CHANCES CONTINUING THROUGH THE REMAINDER OF THE WEEK FOR THE DAVIS AND GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:19 PM CDT | River Flood Warning | MAF | Presidio | 14 hr |
| Jun 30, 8:40 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 23 min |
| Jun 30, 9:19 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.